Quick Search:

uzh logo
Browse by:

Zurich Open Repository and Archive

Maintenance: Tuesday, 5.7.2016, 07:00-08:00

Maintenance work on ZORA and JDB on Tuesday, 5th July, 07h00-08h00. During this time there will be a brief unavailability for about 1 hour. Please be patient.

Ball, F; Barbour, A D (1990). Poisson approximation for some epidemic models. Journal of Applied Probability, 27(3):479-490.

Full text not available from this repository.

View at publisher


The Daniels' Poisson limit theorem for the final size of a severe general stochastic epidemic is extended to the Martin-Löf epidemic, and an order of magnitude for the error in the approximation is also given. The argument consists largely of showing that the number of survivors of a severe epidemic is essentially the same as the number of isolated vertices in a random directed graph. Poisson approximation for the latter quantity is proved using the Stein-Chen method and a suitable coupling.



Additional indexing

Item Type:Journal Article, refereed, original work
Communities & Collections:07 Faculty of Science > Institute of Mathematics
Dewey Decimal Classification:510 Mathematics
Deposited On:13 Apr 2010 12:06
Last Modified:05 Apr 2016 13:29
Publisher:Applied Probability Trust
Publisher DOI:10.2307/3214534
Related URLs:http://www.jstor.org/stable/3214534
http://user.math.uzh.ch/barbour/pub/Barbour/BBall.pdf (Author)

Users (please log in): suggest update or correction for this item

Repository Staff Only: item control page